Does Femara have side effects?

Hello,

I am new here and am very grateful to have found this site. I had my initial diagnois back in 2001 and following mastectomy / chemo / radio I was on tamoxifen for 5 years. About 18 months ago I was put on femara (a year after the tamoxifen had finished). Since then I have had major problems with stomach digestion / burning and have lost nearly 4 stone as eating causes too much pain afterwards! Recently incontinence also set in, much to my horror. I can’t eat anything other than chicken and veg and hardly go out with all the symptoms. Acid reflux has been ruled out. I have had all manner of tests including MRI, CAT scans, you name it i’ve had it!

I would be very interested to know if anyone else has heard of this happening. Also do you know if pelvic floor exercises actually help the incontinence?? I am 65.

Hope to chat soon,

Ellie

Hi Ellie,

Am bumping this up for you in the hope you get a response.

How awful for you to lose so much weight and now to start with incontinence.

I have been taking femara for 6 years and had the usual side effects of joint pain, bone and hair thinning but not digestive problems. Are you taking any other medication that could cause this?

I understand that pelvic floor exercises can help incontinence if weak muscles are the cause of your problem. Have you mentioned this problem to your GP.

Hope you get some helpful responses from forum users to your post soon. In the meantime, it might be an idea to contact the BCC nurse specialists who are very knowledgable.

Take care.

Wendy x

Hi Ellie

I am sorry to read about the symptoms you are experiencing. With this sort of enquiry you may find you get more information by contacting our Ask the Nurse email service or phoning our helpline. Our experts working in these services should be able to point you towards sources of help.

You can contact the free helpline by phoning 0808 800 6000. This is open Monday - Friday, 9am - 5pm and Saturday, 9am - 2pm.

If you would prefer to correspond by email you can contact our Ask the Nurse email service by going to:

breastcancercare.org.uk/content.php?page_id=119 on the site.

Hope you find these services of help. Do keep posting on the forums as I am sure you will also find support here.

Kind regards

Sam
BCC Facilitator